MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GLENOSPHERE 40 MM DIAMETER; PROSTHESIS SHOULDER

ZIMMER BIOMET, INC. GLENOSPHERE 40 MM DIAMETER; PROSTHESIS SHOULDER
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Debris, Bone Shedding (1803); Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 00434901413, humeral stem 14 mm stem, lot # 62908449.Catalog #: 00434906606, retentive poly liner plus, lot # 03594043pe.Catalog #: 00434901500, base plate 15 mm post length uncemented, lot # 62926996.Visual examination of the provided pictures identified that all devices are explanted.Stem has bone tissue on the porous shaft.Poly liner is damaged on the bottom and has blood tissue.Glenosphere was explanted.On the x-rays is showed previous bone loss, ho, and instability.It also noted good position, no impingement, evidence stress shielding noted on the proximal anterolateral.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-00562, 0001822565-2020-00563.
 
Event or Problem Description
It was reported that the patient underwent an initial revision of the left shoulder due to instability.Subsequently patient experienced subluxation and underwent closed reduction, pain, instability and underwent a second revision due to liner disassociation.No additional information is available form the event.

Brand Name
GLENOSPHERE 40 MM DIAMETER
Common Device Name
PROSTHESIS SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10212406
Report Number0001822565-2020-02332
Device Sequence Number2641173
Product Code HSD
UDI-Device Identifier00889024269163
UDI-Public(01)00889024269163(17)311224(10)62859929
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number00434904011
Device Lot Number62859929
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight80